Wildfire, Wheeler
- When
- July 26, 4:00 PM CST to 7:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
The wildfire began around 1600 CST approximately seven miles south of Kellerville in southwestern Wheeler County. The wildfire occurred just east of Farm to Market Road 1443 and roughly two and a half miles north of Interstate 40.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The wildfire began around 1600 CST approximately seven miles south of Kellerville in southwestern Wheeler County. The wildfire occurred just east of Farm to Market Road 1443 and roughly two and a half miles north of Interstate 40. The cause of the wildfire was determined to be farm equipment use and the wildfire scorched approximately three hundred and twenty acres. A total of five fire departments responded to the wildfire. No structural damage was reported...however one home and two other structures were saved. No injuries were reported. The wildfire was contained around 1900 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 26, 2:40 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT SAT JUL 26 2008 .DISCUSSION... FORECAST CONCERNS HINGE ON PRECIP CHANCES THE NEXT COUPLE OF DAYS. UPPER RIDGE CONTINUES TO HOLD ON STRONG OVER THE SOUTHERN PLAINS ALTHOUGH SEVERAL S/WV TROUGHS ROTATING AROUND THE PERIPHERY OF THE RIDGE HAS LEAD TO A SOME WEAKENING OF THIS FEATURE. GOES WATER VAPOR IMAGERY SHOWS BAND OF MOISTURE ASSOCIATED WITH THE DECAYING DOLLY SHIFTING FURTHER TO THE EAST THIS AFTERNOON. SOME OF THE 12Z MODEL RUNS HAS LATCHED ONTO THIS INCREASE IN MOISTURE AND BRUSHES SOME QPF INTO THE FAR SOUTHWESTERN PORTION OF THE CWA. REGIONAL RADAR MOSAICS SHOW SHOWERS AND THUNDERSTORMS OVER THE CENTRAL PORTION OF NEW MEXICO ATTM. ALTHOUGH NONE OF THESE SHOWERS LOOK TO AFFECT THE WESTERN PORTIONS OF THE PANHANDLES ANYTIME SOON...WENT AND LEFT IN THE SLIVER OF POPS IN THE FAR SOUTHWEST TEXAS PANHANDLE TONIGHT. MODEL GUIDANCE INDICATES NOT A WHOLE LOT OF CHANGE WITH THIS UNSEASONABLE LARGE AMPLITUDE UPPER AIR PATTERN...ALTHOUGH THEY DIFFER ON THE PLACEMENT OF ANY PRECIP THAT WILL AFFECT THE PANHANDLES. THE EURO IS MORE AGGRESSIVE AS IT SHOWS THE REMNANTS OF DOLLY MOVING WEST AND THEN NORTHEAST TOWARD KANSAS WHILE THE GFS SHUNTS THE PRECIP FURTHER TO THE SOUTH. GIVEN THESE MODEL UNCERTAINTIES...DIDN/T MAKE A WHOLE LOT OF CHANGES TO POPS ALTHOUGH DID SPREAD MENTION OF POPS A BIT FURTHER INTO THE PANHANDLES SUN NIGHT WITH MOISTURE PUSHING A LITTLE FURTHER TO THE EAST. UPPER TROUGH IS EXPECTED TO SLOWLY TRACK ACROSS THE PLAINS AND WILL INCREASE OUR PRECIP CHANCES MON NIGHT AND AGAIN TUE NIGHT. REMAINDER OF THE FORECAST WAS ESSENTIALLY UNTOUCHED WITH RIDGE NEAR THE AREA. IN TERMS OF TEMPS...HIGHS THE NEXT COUPLE OF DAYS WILL CLIMB WELL INTO THE 90S WITH EVEN SOME AREAS TOUCHING INTO THE CENTURY MARK ONCE AGAIN. CLK && .FIRE WEATHER... ALTHOUGH ABOVE NORMAL TEMPS WILL CONTINUE THE NEXT SEVERAL DAYS...FIRE WEATHER CONCERNS ARE EXPECTED TO REMAIN LOW AS DAYTIME RELATIVE HUMIDITIES CONTINUE AT OR ABOVE 20 PERCENT. IN ADDITION SOUTHERLY 20 FOOT WINDS AT 10 TO 15 MPH ARE EXPECTED. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 94 68 96 67 / 10 10 20 10 20 BEAVER OK 70 100 68 100 72 / 5 10 10 5 20 BOISE CITY OK 65 93 66 94 65 / 10 10 20 10 20 BORGER TX 73 98 72 101 72 / 10 10 10 10 20 BOYS RANCH TX 67 99 67 97 67 / 10 10 20 20 20 CANYON TX 68 94 67 95 66 / 10 10 20 10 20 CLARENDON TX 69 96 69 99 70 / 10 5 10 10 10 DALHART TX 64 97 65 95 66 / 10 10 20 20 20 GUYMON OK 67 99 69 100 69 / 5 10 10 10 20 HEREFORD TX 67 93 65 94 65 / 10 10 20 20 20 LIPSCOMB TX 73 99 70 99 71 / 5 5 10 5 10 PAMPA TX 72 97 69 99 70 / 5 5 10 10 10 SHAMROCK TX 72 98 70 101 71 / 5 5 10 5 10 WELLINGTON TX 71 100 71 101 72 / 5 5 10 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUL 26 2008 OKZ001>003-TXZ001>020-271100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUL 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EXTREME SOUTHWEST TEXAS PANHANDLE THIS EVENING...GENERALLY WEST OF VEGA AND HEREFORD. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY EVENING ACROSS THE WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE...AND THE WESTERN HALF OF THE TEXAS PANHANDLE. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE MONDAY NIGHT. THE SLIGHT CHANCE OF THUNDERSTORMS WILL EXPAND TO INCLUDE ALL OF THE PANHANDLES TUESDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119350.